Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 149, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Aug 13, 2021, 3:36 PM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 3:36 PM EDT (19:36 UTC)
- Expired
- Aug 13, 2021, 4:36 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 52 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604
WHUS52 KMLB 131936
SMWMLB
AMZ552-132100-
/O.NEW.KMLB.MA.W.0149.210813T1936Z-210813T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
336 PM EDT Fri Aug 13 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
* Until 500 PM EDT.
* At 336 PM EDT, a strong thunderstorm was located 7 nm east of
Kennedy Space Center, or 9 nm northeast of Port Canaveral, moving
west at 10 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Port Saint John, Sharpes, Canaveral Groves, Bellwood and Canaveral
Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2864 8074 2862 8064 2864 8066 2864 8044
2845 8042 2841 8077 2864 8085
TIME...MOT...LOC 1936Z 070DEG 12KT 2854 8051
HAIL...0.00IN
WIND...>34KTS
$$
Sedlock1 follow-up statement
027
FZUS72 KMLB 132036
MWSMLB
Marine Weather Statement
National Weather Service Melbourne FL
436 PM EDT Fri Aug 13 2021
AMZ552-132046-
/O.CAN.KMLB.MA.W.0149.000000T0000Z-210813T2100Z/
436 PM EDT Fri Aug 13 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
The thunderstorm has weakened and no longer poses a significant
threat to boaters.
LAT...LON 2864 8074 2862 8064 2864 8066 2864 8044
2845 8042 2841 8077 2864 8085
TIME...MOT...LOC 2034Z 070DEG 12KT 2847 8072
$$
SedlockWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Aug 13, 11:04 AM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Aug 13, 11:04 AM EDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1104 AM EDT Fri Aug 13 2021
.UPDATE...
...Flood Watch in Effect Starting Late Tonight for Okeechobee
County and the Treasure Coast...
Isolated showers are streaming across east central Florida and the
Atlantic waters this morning, with showers overland mainly across
Volusia, Okeechobee, and Treasure Coast counties. Showers are
moving west to northwest around 15-20 mph. The special 12Z XMR
sounding shows a more "moist" airmass than the past couple of days
with an observed PW value of 1.93". Forecast remains on track,
with only a few minor adjustments to rain chances and cloud cover
this afternoon. Isolated showers and lightning storms will
continue to be possible through the morning hours, especially
across southern Brevard and Okeechobee counties southward. Storm
coverage will increase and shift towards the interior this
afternoon. The main threats with the strongest of these storms
will be gusty winds up to 40 mph, frequent lightning, and heavy
downpours.
Afternoon highs will be seasonal for this time of year, with highs
in the low 90s under partly cloudy skies. Overnight lows will be
in the low to mid 70s under mostly cloudy skies.
Issued a Flood Watch starting later tonight for the Treasure
Coast and Okeechobee counties as Tropical Cyclone Fred brings
heavy rainfall to the local area through the weekend.
&&
.AVIATION...
VFR conditions outside of convection through the TAF period.
Isolated showers ongoing across east central florida this morning.
Highest coverage of lightning storms will be across the interior
this afternoon. VCSH for interior sites and DAB this morning, with
VCTS from TIX southward starting at 14Z. Included VCTS everywhere
starting 16/17Z, with TEMPO groups for MVFR CIGs/VIS this
afternoon. Increased moisture to the area tonight and into
tomorrow as Tropical Cyclone Fred nears the Florida peninsula.
VCSH starting at around 21/23Z tonight and going through the TAF
period for all sites. Did not include any TEMPO groups for
stronger showers at this time for the overnight hours.
&&
.MARINE...
Scattered storms across Volusia county waters this morning.
Current buoy 41009 observations show seas are 4 ft with ENE winds
around 8 KT. Onshore winds around 10 KT this morning will increase
to around 12-17 KT this afternoon and evening as the sea breeze
forms and pushes towards the coast. Seas will be around 3-4 ft.
Showers and embedded storms will continue to stream across the
Atlantic waters today and tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 89 76 88 75 / 40 40 70 50
MCO 90 75 90 75 / 60 40 70 50
MLB 87 76 88 77 / 50 50 80 60
VRB 87 75 87 75 / 60 60 90 70
LEE 92 76 90 76 / 60 30 70 40
SFB 90 74 88 75 / 50 30 70 50
ORL 90 75 88 76 / 60 40 70 50
FPR 88 76 87 75 / 60 70 90 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch from late tonight through Sunday evening for Indian
River-Martin-Okeechobee-St. Lucie.
AM...None.
&&
Watson/Negron/WeitlichHazardous weather outlook, Aug 13, 11:12 AM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1112 AM EDT Fri Aug 13 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-140400- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1112 AM EDT Fri Aug 13 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms will occur today into tonight. By early afternoon additional activity will develop, with highest coverage expected across the interior. Gusty winds over 40 mph, frequent cloud to ground lightning, and heavy downpours will be possible through the late afternoon in any strong storm which develops. .FLOOD IMPACT... Some storms will be capable of producing a quick one to two inches of rainfall. Standing water in low spots may create a driving hazard on low spots along roadways. .RIP CURRENT IMPACT... A Moderate Risk of rip currents is in place at all east central FL beaches. Use caution if entering the surf zone and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered lightning storms are forecast today and into this evening across the coastal waters and some inland lakes. A few of these storms could also affect the Intracoastal Waterway. The strongest storms could produce wind gusts up to around 34 knots. Movement will be toward the west at around 15 to 20 knots. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Tropical cyclone Fred will track near the Florida Keys Saturday then enter the Gulf of Mexico while slowly strengthening over the eastern Gulf of Mexico while moving north this weekend. Heavy rainfall is forecast across the local area Saturday into Sunday. Event total rain amounts of 3 to 7 inches will be possible by early next week. A Flood Watch has been issued for Okeechobee and the Treasure Coast for early Saturday morning. Persons should continue to monitor updates from the National Hurricane Center on forecast track and intensity as well as related weather threats to east central Florida. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Watson/ Pendergrast
In the hours before
Local storm report, Aug 13, 3:10 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
310 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND GST 3 ENE BAREFOOT BAY 27.90N 80.47W
08/13/2021 M42 MPH Brevard FL MESONET
WEATHER FLOW SITE XMBI, MELBOURNE BEACH BARRIER ISLAND
SANCTUARY, MEASURED A WIND GUST OF 36KT/42MPH FROM THE
ENE.
&&
TESSpecial weather statement, Aug 13, 3:15 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Melbourne FL
315 PM EDT Fri Aug 13 2021
FLZ047-132000-
Southern Brevard County FL-
315 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southern Brevard
County through 400 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grant-Valkaria, or near Barefoot Bay, moving west at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Malabar and Barefoot Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2782 8047 2785 8049 2782 8051 2783 8087
2804 8087 2804 8050 2782 8039
TIME...MOT...LOC 1915Z 086DEG 27KT 2797 8047
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SedlockLocal storm report, Aug 13, 3:33 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
333 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND GST 4 NNW GRANT 27.98N 80.55W
08/13/2021 M40 MPH Brevard FL MESONET
WEATHER FLOW SITE, XRPT, ROCKY POINT, MEASURED A WIND
GUST OF 35KT/40MPH FROM THE EAST.
&&
TESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:17 AM EDT | Flood Watch | MLB | Okeechobee | 36 hr |
| Aug 13, 2:25 PM EDT | Special Marine Warning | MLB | 65 min | |
| Aug 13, 2:30 PM EDT | Small Craft Advisory | MLB | 11 hr | |
| Aug 13, 2:58 PM EDT | Special Marine Warning | MLB | 62 min | |
| Aug 13, 3:15 PM EDT | Special Weather Statement | MLB | Indian River | 45 min |
| Aug 13, 3:25 PM EDT | Special Marine Warning | MLB | 35 min | |
| Aug 13, 4:34 PM EDT | Special Weather Statement | MLB | Osceola | 41 min |
| Aug 13, 4:52 PM EDT | Special Marine Warning | MLB | 113 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.